Alert archive / South Dakota / Freeze Warnings in 2005

Freeze Warning 2, NWS Sioux Falls, SD

October 6, 20054 states

NWS Sioux Falls, SD issued this freeze warning at Oct 6, 2005, 3:53 AM CDT for 4 states. It took effect at Oct 7, 2005, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2005, 3:53 AM CDT (08:53 UTC)
In effect from
Oct 7, 2005, 12:00 AM CDT
Expired
Oct 7, 2005, 9:00 AM CDT
In force
9 hr
Issued by
NWS Sioux Falls, SD
All 42 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 060853
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
353 AM CDT THU OCT 6 2005

.CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION THURSDAY NIGHT
CREATING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW
TEMPERATURES TO FALL INTO THE MID AND UPPER 20S ACROSS THE AREA.

SDZ050-057-063-061700-
/X.CAN.KFSD.FZ.W.0001.000000T0000Z-051006T1400Z/
/X.NEW.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
WAGNER...LAKE ANDES
353 AM CDT THU OCT 6 2005

...FREEZE WARNING IS CANCELLED...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY. THE FREEZE WARNING HAS BEEN CANCELLED. 


A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-061700-
/X.NEW.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...
WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...SALEM...
SIOUX FALLS...ARMOUR...PARKSTON...OLIVET...PARKER...CANTON...
TYNDALL...YANKTON...VERMILLION...NORTH SIOUX CITY...ELK POINT
353 AM CDT THU OCT 6 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AROUND MIDNIGHT
AND REMAIN SO THROUGH THE MID MORNING HOURS FRIDAY MORNING. THIS
EXTENDED PERIOD OF SUB-FREEZING TEMPERATURES WILL RESULT IN A HARD FREEZE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
BT/SL
5 follow-up statements
000 
WWUS73 KFSD 061449
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 AM CDT THU OCT 6 2005

.HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT CREATING MAINLY 
CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO FALL
INTO THE MID AND UPPER 20S ACROSS THE AREA FOR SEVERAL HOURS.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-062300-
/X.CON.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
949 AM CDT THU OCT 6 2005

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AROUND MIDNIGHT
AND REMAIN SO THROUGH THE MID MORNING HOURS FRIDAY MORNING. THIS
EXTENDED PERIOD OF SUB-FREEZING TEMPERATURES WILL RESULT IN A
HARD FREEZE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KFSD 062038
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
338 PM CDT THU OCT 6 2005

.HIGH PRESSURE MOVING OVER THE AREA TONIGHT WILL CONTINUE TO BRING
CLEARING SKIES AND DECREASING WINDS. BY LATE TONIGHT...MOSTLY CLEAR
SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE
MID AND UPPER 20S ACROSS THE AREA FOR SEVERAL HOURS.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-070445-
/X.CON.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
338 PM CDT THU OCT 6 2005

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AROUND MIDNIGHT
AND REMAIN SO THROUGH THE MID MORNING HOURS FRIDAY MORNING. THIS
EXTENDED PERIOD OF SUB-FREEZING TEMPERATURES WILL RESULT IN A
HARD FREEZE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
WILLIAMS
000 
WWUS73 KFSD 070251
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
951 PM CDT THU OCT 6 2005

.HIGH PRESSURE MOVING OVER THE AREA TONIGHT WILL CONTINUE TO
BRING CLEARING SKIES AND DECREASING WINDS. BY LATE TONIGHT...
MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL INTO THE MID AND UPPER 20S ACROSS THE AREA FOR SEVERAL
HOURS.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-071100-
/X.CON.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
951 PM CDT THU OCT 6 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT AND
REMAIN BELOW FREEZING THROUGH MID FRIDAY MORNING. A FEW
AREAS...ESPECIALLY ALONG AND EAST OF INTERSTATE 29...COULD REMAIN
IN CLOUD COVER MOST OF THE NIGHT...KEEPING LOW TEMPERATURES CLOSER
TO 30 DEGREES. IF CLOUDS DO CLEAR LATE...TEMPERATURES WILL EASILY
FALL INTO THE MID 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

08
000 
WWUS73 KFSD 070902
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
402 AM CDT FRI OCT 7 2005

.PATCHY CLOUDS HAVE INHIBITED TEMPERATURES FROM FALLING WELL
BELOW FREEZING THIS MORNING ACROSS PORTIONS OF THE AREA.
HOWEVER...TEMPERATURES ARE EXPECTED TO CONTINUE TO FALL AT OR
BELOW FREEZING THIS MORNING OVER MUCH OF SOUTHEASTERN SOUTH
DAKOTA...SOUTHWESTERN MINNESOTA AND PORTIONS OF NORTHWESTERN IOWA.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-071400-
/X.CON.KFSD.FZ.W.0002.000000T0000Z-051007T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
402 AM CDT FRI OCT 7 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING OR REMAIN THERE
THROUGH DAWN FRIDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
BT/SL
000 
WWUS73 KFSD 071340
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
840 AM CDT FRI OCT 7 2005

.IN ADDITION TO POCKETS OF LOW CLOUDS THROUGH THE JAMES VALLEY AND
OVER PARTS OF SOUTHWEST MINNESOTA...SUNSHINE ELSEWHERE HAS DRIVEN
MID MORNING TEMPERATURES ABOVE FREEZING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-071445-
/X.EXP.KFSD.FZ.W.0002.000000T0000Z-051007T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...PARKER...CANTON...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
840 AM CDT FRI OCT 7 2005

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. 

$$

JC

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Oct 5, 9:05 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Oct 5, 9:05 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 PM CDT WED OCT 5 2005

.DISCUSSION...
GUSTY WINDS AND NEAR FREEZING TEMPERATURE THE BIGGEST FOCUS FOR
TONIGHT. FORECAST SOUNDINGS INDICATE LOWER ATMOSPHERE WILL REMAIN
PRETTY WELL MIXED THROUGH THE NIGHT. GENERALLY EXPECT SUSTAINED
WINDS OF 20 TO 25 MPH THROUGH THE OVERNIGHT...WITH GUSTS AS HIGH AS
35 MPH YET THIS EVENING. A LITTLE WORRIED THAT WE COULD SEE A
SECONDARY SURGE OF SOMEWHAT HIGHER GUSTS WITH A SECOND PUSH OF COLD
ADVECTION AROUND 06Z...BUT STILL ONLY MARGINAL ON REACHING ADVISORY
CRITERIA...SO HAVE LET WIND ADVISORY EXPIRE AT 00Z AS SCHEDULED.

REMAINDER OF FORECAST LOOKING TO BE IN PRETTY GOOD SHAPE. A FEW
BREAKS HAVE DEVELOPED IN MORE CELLULAR CLOUD COVER THROUGH THE JAMES
VALLEY AND INTO NORTHWEST IOWA EARLY THIS EVENING...BUT MORE SOLID
AREA OF CLOUDS PUSHING SOUTHEAST AND EXPECT THE MOST OF SD AND MN
COUNTIES TO FILL BACK IN AGAIN LATER TONIGHT. CONTEMPLATED EXPANDING
FREEZE WARNING NORTH INTO KHON AREA WITH COLDER 850MB TEMPERATURES
EXPECTED IN THAT AREA BY MORNING...AND COULD BE CLOSE IN SOME AREAS
OF THE MIDDLE JAMES VALLEY...BUT DO NOT EXPECT FREEZING TEMPS TO BE
WIDESPREAD ENOUGH TO WARRANT EXPANDING WARNING AT THIS TIME. UPDATED
GRIDS AND ZFP SENT EARLIER WITH EXPIRATION OF WIND ADVISORY.

&&

.PREV DISCUSSION...
AFTER ALL THE ACTIVE WEATHER OF THE PAST FEW DAYS A QUIETER PATTERN
LOOKS TO SET UP INTO THE WEEKEND.  AS THE TIGHTLY WOUND SURFACE LOW
CURRENTLY SITUATED OVER MINNESOTA MOVES EASTWARD INTO THE GREAT
LAKES...A LESSENING PRESSURE GRADIENT WILL ALLOW FOR DECREASING
WINDS THROUGH THE DAY ON THURSDAY.  WITH WINDS BECOMING LIGHT BY
THURSDAY NIGHT AND SKIES CLEARING AS SURFACE HIGH PRESSURE BECOMES
CENTERED OVER THE NORTHERN PLAINS...MAXIMUM RADIATIONAL COOLING WILL
OCCUR AND TEMPERATURES WILL BOTTOM OUT OVER THE AREA BY FRIDAY
MORNING.  WITH THE ABOVE SCENARIO IN PLACE AND 850 TEMPERATURES IN
THE RANGE OF 0 TO -6 OVER THE CWA...I WENT GENERALLY BELOW GUIDANCE
AND FORECASTED LOWS WELL DOWN INTO THE 20S.  CONTINUED DRY THROUGH
THE WEEKEND...AND AS A SOUTHERLY FLOW RETURNS TO THE REGION THERE
WILL BE A GRADUAL WARMING TREND THROUGH THE PERIOD WITH TEMPERATURES
APPROACHING NEAR NORMAL LEVELS BY SATURDAY AND SUNDAY.  MODELS
REMAIN IN PRETTY GOOD AGREEMENT ON BRINGING A DEEP TROUGH INTO THE
WESTERN U.S. BY THE BEGINNING OF NEXT...THEN PUSHING IT INTO THE
CENTRAL PART OF THE COUNTRY BY MIDWEEK.  OF COURSE THERE ARE THE
USUAL DISCREPANCIES IN TIMING...WITH THE CANADIAN MODEL BEING THE
OUTLIER BY BRINGING THE TROUGH OVER OUR REGION A DAY EARLIER THAN
THE REST.  IN ANY EVENT...LOOKS LIKE PRECIPITATION WILL BE A PRETTY
GOOD BET SOMETIME FOR THE PERIOD OF TUESDAY TO WEDNESDAY...AND I
HAVE HINTED AT THIS SOLUTION IN THE GRIDS BY KEEPING IN CHANCE POPS
FOR THOSE DAYS.

&&

.AVIATION...
AREAS OF MVFR CIGS AROUND 2500 FT ARE EXPECTED TO SLOWLY EXPAND
SOUTHEAST ACROSS TAF SITES TONIGHT...MOST LIKELY IN KHON AND KFSD
AREAS...WITH CONDITIONS IMPROVING AFTER 16Z. GUSTY WEST TO NORTHWEST
WINDS WILL CONTINUE THRU MUCH OF THE DAY THURSDAY ALTHO SPEED ARE
EXPECTED TO DIMINISH SOME AFTER 19Z AS HIGH PRESSURE BEGINS TO PUSH
INTO THE AREA FROM THE WEST.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FREEZE WARNING LATE TNGT SDZ050-057-063.
MN...NONE.
IA...NONE.
NE...NONE.

&&

DISCUSSION...BW/JM
Hazardous weather outlook, Oct 5, 11:45 AM CDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 AM CDT WED OCT 05 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1145 AM CDT WED OCT 05 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON IN
NORTHWEST IOWA AND COULD PRODUCE DIME SIZE HAIL.  THUNDERSTORMS
ARE THEN EXPECTED TO DEVELOP LATE THIS AFTERNOON IN EASTERN
NEBRASKA AND SPREAD INTO NORTHWEST IOWA AND FAR SOUTHEAST SOUTH
DAKOTA BY THE EVENING.	THESE STORMS WILL HAVE THE POTENTIAL OF
PRODUCING HAIL UP TO HALF DOLLAR SIZE.	IN ADDITION...AN ISOLATED
TORNADO MAY BE POSSIBLE...ESPECIALLY NEAR THE SOUTH DAKOTA AND
IOWA BORDER. THE TORNADO THREAT IS EXPECTED TO END BY 9 PM WHILE
THE THREAT FOR LARGE HAIL WILL END BY MIDNIGHT.

WINDS...
STRONG WEST WINDS WILL CONTINUE INTO TONIGHT AS LOW PRESSURE
MOVES VERY SLOWLY OVER NORTHWEST MINNESOTA. SUSTAINED WINDS OF 25
TO 40 MPH ARE LIKELY WITH THE STRONGEST WINDS WEST OF A LINE FROM
DE SMET TO YANKTON. SOME GUSTS AROUND 45 MPH ARE
LIKELY...ESPECIALLY NEAR AND SOUTHWEST OF A CHAMBERLAIN TO
PICKSTOWN LINE.

EXCESSIVE TEMPERATURES...
WHILE WINDS AND CLOUDS COVER SHOULD KEEP TEMPERATURES FROM
FALLING RAPIDLY TONIGHT...SOME AREAS MAY SEE MARGINAL FREEZING
TEMPERATURES...MAINLY IN THE CHAMBERLAIN TO GREGORY AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COOLER AIR WILL PERSIST ACROSS THE AREA THURSDAY INTO
FRIDAY...CREATING THE LIKELIHOOD OF FREEZING TEMPERATURES LATE
THURSDAY NIGHT AND EARLY FRIDAY MORNING. ACTION SHOULD BE PLANNED
TO PROTECT TENDER VEGETATION FROM THE COLDER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

Nearby

Freeze Warnings in South Dakota, 2005Freeze Warnings in Iowa, 2005Freeze Warnings in Minnesota, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.